Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2006, 7:32 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 1, 2006, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 010033
FFWSGF
MOC029-131-141-010630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI.
MILLER COUNTY IN CENTRAL MISSOURI.
MORGAN COUNTY IN CENTRAL MISSOURI.
* UNTIL 130 AM CDT.
* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN
HAS OCCURRED IN A NARROW BAND FROM SOUTHWEST CAMDEN COUNTY THROUGH
NORTHWEST MILLER COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...ELDON...LAURIE...MACKS CREEK...VILLAGE OF FOUR SEASONS...
AURORA SPRINGS...BARNETT...BARNUMTON...BRANCH...GRAVOIS MILLS...
GREEN BAY TERRACE...HURRICANE DECK AND OLEAN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3841 9250 3790 9292 3791 9307 3811 9305
3849 9269
$$
LINDENBERG1 follow-up statement
000
WGUS73 KSGF 010639
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT THU JUN 1 2006
MOC029-131-141-010646-
CAMDEN MO-MILLER MO-MORGAN MO-
130 AM CDT THU JUN 1 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CAMDEN...MILLER AND
MORGAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3841 9250 3790 9292 3791 9307 3811 9305
3849 9269
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 31, 6:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT WED MAY 31 2006 .DISCUSSION... PREVIOUS DISCUSSION 315 PM. SHORT TERM THROUGH FRIDAY NIGHT. A VERY MOIST AIR MASS REMAINS IN PLACE OVER THE REGION TODAY. THE 12Z KSGF SOUNDING MEASURED A PRECIPITABLE WATER VALUE OF NEARLY 1.6 INCHES. TWO VORT CENTERS ARE MOST PROMINENT...ONE OVER NORTHERN MO AND THE OTHER OVER EASTERN MO. ISOLATED SMALL TSTM UPDRAFTS HAVE DEVELOPED IN WEST CENTRAL AND SOUTH CENTRAL MO COUNTIES ASSOCIATED WITH THESE FEATURES. AIRCRAFT DATA AND WATER VAPOR INDICATE AT LEAST ONE MORE UPPER VORT IN THE ARKLATEX REGION. FOR NOW...INSTABILITY (ML CAPES 1000-1200 J/KG) IS SUPPORTING ISOLATED TO WIDELY SCATTERED CONVECTION FROM EXTREME SOUTHERN MO INTO EASTERN OK. UPPER FEATURES WITH THIS CONVECTION IS HARDER TO DISCERN...BUT IN GENERAL IT HAS FORMED IN A MIDLEVEL SHEAR AXIS THAT EXTENDS FROM THE ARKLATEX INTO NORTHWEST AR. MAIN CONCERNS ARE HOW THE EXISTING CONVECTION ASSOCIATED WITH THE UPPER FEATURES WILL EVOLVE. SHORTWAVE NOW MOVING THROUGH THE DAKOTAS WILL CONTINUE TO MOVE EAST AND SHOULD EVENTUALLY HELP KICK THE SHEAR AXIS/UPPER VORT CENTERS NOW OVER THE FORECAST AREA TO THE EAST DURING THE DAY THURSDAY. IT LOOKS LIKE CONVECTION SHOULD TRY TO CONTINUE TO FILL IN FROM NORTHERN MO WHERE UPPER LOW/VORT NOW EXISTS...SSW INTO SOUTHWEST MO EASTERN OK. WITH HIGH FREEZING LEVELS AND HIGH PWATS WE WILL CONTINUE TO SEE EFFICIENT CONVECTIVE PRECIPITATION. HOURLY RADAR DERIVED PRECIP TOTALS BEAR THIS OUT WITH VERY ISOLATED ONE-TWO INCH AMOUNTS. WILL GO WITH LIKELY POPS TONIGHT WITH THE MENTION OF LOCALLY HEAVY RAIN. IF I COULD REASONABLY PINPOINT WHERE THE HEAVIEST RAIN COVERAGE WAS GOING TO OCCUR IN ASSOCIATION WITH AN UPPER VORT OR SURFACE FEATURE...ID CONSIDER A FLASH FLOOD WATCH...BUT STORM COVERAGE MY BE SOMEWHAT SCATTERED AND WOULD RATHER NOT CHASE RADAR TRENDS YET. THE FRONTAL BOUNDARY NOW EXTENDING FROM CENTRAL IL INTO EAST CENTRAL KS WILL GRADUALLY MOVE SOUTHEAST THROUGH THE AREA LATE TONIGHT AND THURSDAY AS THE SHORTWAVES/VORTS GETS KICKED TO THE EAST. WILL CONTINUE THE HIGH CHANCE OR LIKELY POPS THURSDAY WITH THE HIGHEST POPS OVER THE EASTERN CWA. LONG TERM SATURDAY THROUGH WEDNESDAY. FAIRLY QUIET WEATHER IS EXPECTED OVER THE UPCOMING WEEKEND. THE ECMWF AND GFS ARE IN GOOD AGREEMENT...ALTHOUGH FOR BOTH MODELS...RUN-TO-RUN CONSISTENCY IS NOT ALL THAT GREAT. WHILE THE PATTERN IS SIMILAR VERSUS PREVIOUS RUNS...THE MAIN DIFFERENCE IS THAT THE WESTERN 500MB RIDGE AXIS REMAINS IN PLACE OUT OVER THE WESTERN CONUS WHILE SHORTWAVES MOVE OVER THE RIDGE AND SOUTHEAST INTO THE EASTERN CONUS VERSUS BUILDING THE WESTERN RIDGE INTO THE CENTRAL PLAINS REGION AS DEPICTED BY PREVIOUS RUNS. A BROAD WEAK TROUGH ASSOCIATED WITH ONE OF THESE UPPER SYSTEMS IS PROGGED TO MOVE THROUGH THE REGION TUESDAY. NNW-SSE BAROCLINIC ZONE AND LIMITED RETURN MOISTURE WITH THIS TROUGH MAY ALLOW SOME CONVECTION TO DEVELOP...AND HAVE ADDED SLIGHT POPS FOR THE TUE-TUE NIGHT TIME PERIOD. HAVE ALSO LOWER TEMPERATURES A BIT FOR NEXT WEEK...BUT THEY WILL STILL BE NEAR SEASONAL NORMS. DSA && .AVIATION... FOR 00Z TAFS...ONLY THUNDERSTORM COMPLEX OF CONCERN IN THE NEXT 6 HOURS WAS MOVING SOUTHWARD ACROSS THE KANSAS CITY AREA AS OF 630 PM. CURRENTLY...IF THE CONVECTION HOLDS TOGETHER AND THIS SYSTEM IS NOT DIURNALLY DRIVEN...EXPECT LOWER CEILINGS AND VISIBILITIES FOR A PERIOD OF 15 TO 30 MINUTES BETWEEN 2-3 Z FOR KJLN...AND SOMETIME BETWEEN 3-4Z FOR KSGF. ANOTHER FEATURE OF CONCERN IS THE LOW LEVEL (AOB 7K) CIRCULATION ACROSS NORTH CENTRAL MISSOURI. THIS FEATURE IS EXPECTED TO HOLD NEAR THE SAME AREA THROUGH TONIGHT (21Z RUC) AND PRESENT A WEAK...BUT SIGNIFICANT BOUNDARY ACROSS SOUTHERN MISSOURI DURING THE NIGHT TIME HOURS. CURRENT THINKING IS THE MAIN CONVECTION WILL HOLD NORTH OF BOTH TERMINALS...BUT SOMETHING TO PONDER LATER THIS EVENING. OVERALL...THE AIR MASS WILL SLOWLY DEPART THE REGION LATE THURSDAY WITH DRIER CONDITIONS OVER THE WEEKEND. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 31, 3:40 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT WED MAY 31 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING HEAVY RAIN CONDUCIVE TO LOCALIZED FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL HAVE POTENTIAL FOR EXPERIENCING SLOW MOVING THUNDERSTORMS CONTAINING HEAVY RAIN AND POSSIBLE LOCALIZED FLASH FLOODING. DISCUSSION: A TROPICAL AIRMASS IS IN PLACE OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. MOST AREAS WILL NOT ACQUIRE ENOUGH INSTABILITY FOR STRONG TO SEVERE THUNDERSTORMS. HOWEVER...FLASH FLOODING WILL ALSO OCCUR WITH SLOW MOVING THUNDERSTORMS THAT ARE PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE...OR MAY BE ONGOING...THURSDAY AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. LOCALLY HEAVY RAIN AND FLOODING WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, May 31, 5:47 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 2 SE SALEM 37.62N 91.51W
05/31/2006 DENT MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED AT P HIGHWAY AND COUNTY ROAD
515
&&
GCLAYCOMSpecial weather statement, May 31, 7:09 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT WED MAY 31 2006 KSZ073-010115- BOURBON- 709 PM CDT WED MAY 31 2006 ...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 815 PM CDT... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MOUND CITY...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... 6 MILES SOUTHWEST OF FULTON BY 730 PM CDT. NEAR FORT SCOTT BY 805 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:42 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jun 1, 5:46 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jun 1, 6:28 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.